Discrete breathers in anisotropic ferromagnetic spin chains

Speight, J.Martin and Sutcliffe, Paul M. (2001) Discrete breathers in anisotropic ferromagnetic spin chains. Journal of Physics A: Mathematical and General, 34 (49). pp. 10839-10858. ISSN 0305-4470. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1088/0305-4470/34/49/307

Abstract

We prove the existence of discrete breathers (time-periodic, spatially localized solutions) in weakly coupled ferromagnetic spin chains with easy-axis anisotropy. Using numerical methods we then investigate the continuation of discrete breather solutions as the intersite coupling is increased. We find a band of frequencies for which the one-site breather continues all the way to the soliton solution in the continuum. There is a second band, which abuts the first, in which the one-site breather does not continue to the soliton solution, but a certain multi-site breather does. This banded structure continues, so that in each band there is a particular multi-site breather which continues to the soliton solution. A detailed analysis is presented, including an exposition of how the bifurcation pattern changes as a band is crossed. The linear stability of breathers is analysed. It is proved that one-site breathers are stable at small coupling, provided anon-resonance condition holds, and an extensive numerical stability analysis of one-site and multisite breathers is-performed. The results show alternating bands of stability and instability as the coupling increases.

Item Type: Article
Uncontrolled keywords: SELF-TRAPPING EQUATION; EXISTENCE; LATTICES; NETWORKS; LOCALIZATION; EXCITATIONS; OSCILLATORS; STABILITY; SOLITONS
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Applied Mathematics
Depositing User: Judith Broom
Date Deposited: 27 Oct 2008 12:42
Last Modified: 29 Apr 2014 14:13
Resource URI: https://kar.kent.ac.uk/id/eprint/7986 (The current URI for this page, for reference purposes)
  • Depositors only (login required):